Are you suffering from Zoloft withdrawal symptoms or other side effects? If you are suffering from Zoloft (Sertraline) discontinuation syndrome, or just want to know more about this topic, keep reading. The following information can help you avoid many undesirable side effects and unnecessary pain.
How long does Zoloft withdrawal last?
It is known that this antidepressant has a half-life of around one day. In simple words, the levels of medication in your blood will drop by 50% for each day you don’t use Zoloft. For example, if you stop using Zoloft for one day, the levels in your blood will drop by 50%, after 2 days 25%, then 12.5% and so on until it is completely out of your system. So, in just 1-2 week you can eliminate the drug from your body, but beware, because if you stop taking this SSRI drug too quickly severe withdrawal symptoms from Zoloft will appear.
Common withdrawal symptoms of Zoloft typically last for 1 or 2 weeks, but in some cases these could slowly decrease over an interval of 4 weeks. It’s normally advised that you taper off the antidepressant progressively and always under professional supervision. You can talk with a doctor to obtain more details.
How to deal with this condition?
If you already discontinued the usage of this antidepressant and are presently suffering from Zoloft withdrawal side effects, we will give you some recommendations to reduce your discomfort.
- Decrease tension from your muscles: If you are suffering from a lot of muscle tension, then you can get a massage from a professional or someone in your family. This is a nice treatment that is going to relax your muscles and calm your mind.
- Avoid over-stimulation: If you are suffering from “electrical zaps”, you should avoid places with bright lights or a lot of noise. In those type of places, the brain has to process all the distractions from the environment, which may increase the chance of headaches and similar problems. For this reason, you should try to stay in a tranquil place for at least the first 2 weeks. This is one of the side effects of Zoloft that people find more bothersome.
- Beware of depression: You and your loved ones should be aware that a rebound depression may happen after Zoloft discontinuation. Always stay alert for any symptoms of depression. If you do a daily exercise routine, you can prevent a rebound depression from happening or reduce its effects. Many studies have shown that exercise alone is able to reduce this condition significantly.
- Keep your blood sugar under control: Avoid any type of junk food. If you do not watch the sugar and carbohydrates in your diet, your blood sugar may begin to fluctuate, causing an emotional imbalance. A healthy diet will make wonders for your general health and will reduce the withdrawal symptoms.
- Be patient and don’t lose hope: Do not feel terrible if you have to increase the dose for a couple of days. This is normal when you are experiencing a stressful situation.
Common Zoloft Withdrawal Symptoms
Have you been taking Zoloft over a long period of time? Then, you may experience strong discomforts and health problems once you discontinue its use.
In a research made about SSRIs (Zoloft is included in this group of drugs), it was found that 60% of the people who stopped using this medication experienced antidepressant withdrawal, also called SSRI discontinuation syndrome. The most common withdrawal symptoms associated with this medication include:
- Sexual dysfunction
- Insomnia and/or restlessness
- Electric shock-like sensations
- Muscle pains
- Paraesthesia (unexplained skin sensation such as burning, tingling or prickling)
Remember that if you suddenly stop taking this medication, it is almost certain that you will suffer from some of these Zoloft withdrawal symptoms. In order to reduce the intensity of the symptoms, you should slowly taper off its usage.
Remember that there is no hurry to get off this medication. Don’t try to rush your body or you may suffer severe Sertraline withdrawal symptoms. In case you are experiencing any type of severe symptoms, you must contact your doctor right away.